Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Need lots of advice danibell25

Posted by Chloe on June 3, 2002, at 9:25:31

In reply to Re: Need lots of advice-Chloe, posted by danibell25 on June 2, 2002, at 23:10:44

> I take 200mg of Tegretol around bedtime. I still sleep 1-3 hrs a night, have nightmares, self-injure and have suicidal thoughts almost constantly. I was on a one week sample of Depakote but didn't notice any improvement. I also wasn't having as many problems then as I am now. It's strange I do fine through the fall and winter but around daylight savings time I started going downhill pretty quick. I hate it. I thought it was needing glasses but they don't seem to help. Sorry, lost my train of thought, I wonder if Depakote would work if put in combination with Tegretol. I have never been on more than one med at a time. Glad I switched doctors. Right now I'm seeing a regular doctor so it may take a while to get the right meds at the right doses.

Danibell,
I am sorry you are having such a struggle with meds. But I think perhaps you are undermedicated or not giving meds a long enough trial. Unfortunately, most meds take weeks before one can reach an adequate dose, or the effect begins to help the symptoms.

200 mgs of Tegretol is a VERY low dose. And you are taking it all at night. So you are not getting any of it's benefit during the day. Some people take 1000 mgs or more in divided doses to help with the anxiety, insomnia and anguish.

Also a one week trial in NOT long enough to determine if a med is working or not. Especially when you are having such unpredictable variations in your mood. Depakote is a med that you should try for at least 6 weeks after you have titrated up to at least 500 to 1000 mgs/day, depending on blood levels.

You talk about nightmares and panic. Have you ever tried an SSRI like paxil? Or a benzo? These might be useful in your cocktail of meds.

Lastly, with you diagnosis, and amount of pain and suicidal/self injurious tendencies, I think it's vital you get a psychiatrist who specializes in such things.

I hope things improve soon.
Chloe


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Chloe thread:108359
URL: http://www.dr-bob.org/babble/20020602/msgs/108523.html